Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A new result concerning the structure of odd perfect numbers


Authors: Peter Hagis and Wayne L. McDaniel
Journal: Proc. Amer. Math. Soc. 32 (1972), 13-15
MSC: Primary 10A25
DOI: https://doi.org/10.1090/S0002-9939-1972-0292740-5
MathSciNet review: 0292740
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved here that an odd number of the form $ {p^\alpha }{s^6}$, where s is square-free, p is a prime which does not divide s, and p and $ \alpha $ are both congruent to 1 modulo 4, cannot be perfect.


References [Enhancements On Off] (What's this?)

  • [1] H.-J. Kanold, Untersuchungen über ungerade vollkommene Zahlen, J. Reine Angew. Math. 183 (1941), 98-109. MR 3, 268. MR 0006182 (3:268d)
  • [2] U. Kühnel, Verschärfung der notwendigen Bedingungen für die Existenz von ungeraden vollkommenen Zahlen, Math. Z. 52 (1949), 202-211. MR 11, 714. MR 0035295 (11:714b)
  • [3] W. L. McDaniel, The non-existence of odd perfect numbers of a certain form, Arch. Math. 21 (1970), 52-53. MR 41 #3369. MR 0258723 (41:3369)
  • [4] I. Niven, Irrational numbers, Carus Math. Monographs, no. 11, Math. Assoc. of America, distributed by Wiley, New York, 1956. MR 18, 195. MR 0080123 (18:195c)
  • [5] R. Steuerwald, Verschärfung einen notwendigen Bedingung für die Existenz einen ungeraden vollkommenen Zahl., S-B. Math.-Nat. Abt. Bayer. Akad. Wiss. 1937, 68-72.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10A25

Retrieve articles in all journals with MSC: 10A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0292740-5
Keywords: Odd perfect numbers, prime decomposition, exponents
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society